I suffer from fairly dry skin, although nothing so severe that it amounts to a disorder or that requires prescription treatment. My friend contends that the repeated use of moisturizing lotion, such as Lubriderm, may over the years in fact "weaken" skin in some way -- the idea being that whatever natural mechanisms your skin uses to maintain moisture balance decrease after repeated use of moisturizing lotion -- so that when I stop using it, my skin is more dry than had I not used it at all. He contends that there have been no real long term studies on the effects of moisturizers in this regard. I tell him that this basically amounts to a conspiracy theory that there is some kind of moisturizer company cabal....can anyone with some expert knowledge on this help me out? I have to admit that his argument could be convincing. Can repeated use of moisturizer cause my skin to be more dry than ever if I stop using it?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.